Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Birkitt's Lymphoma
May 13, 2012

I am in the hospital being treated for birkitt's Lymphoma. They have me on what they call a Continuois IV Treatment. This is where the Chemotherapy is administered through the IV 24 hours a day for 5 days. When I came in my T-cell count was 71 and my viral load was in the mid 3000's. I am at stage 4 and it is in my stomach, spleen, shoulders, spine, liver, and kidney. It is not in my spinal cord or brain and there are giving me spinal punctures of chemotherapy to prevent it from going to my brain. Here is what I would like to know. Do I still have a good prognosis? From what I can tell and from what they are telling me my chances of survival are very good and I can continue to live a very long life. I go home today after this first round of treatment and I do feel really good. I feel so go I want to go play a round of golf. But I will wait. I am told that there will probably be at least 3 more treatment sessions. Is the treatment option (Continous IV) a solid option for this type of lymphoma? What would be some side effects that I should expect and maybe not be to concerned about and what would be some side effects that I may expect and need to take immediate action on? I should also let you know that I am 50 years old and have HIV since 1984. I have also has HEP B. Please give me any information on what I can do or what I can expect and the best ways to handle it.

Response from Dr. Holodniy

It is hard to know what exactly you are receiving without knowing the exact drugs. Treatment for this kind of lymphoma usually involves a combination of several chemotherapy meds over several days and then repeated a couple of weeks later for a few cycles. Sounds like you have tolerated the course which is great. A lot of people get the usual GI complaints, fatigue and the treatment will likely drop your white blood cell count, which can make you vulnerable to other infections. You don't indicate whether you are getting HIV treatment or not. Given that your CD4 count is 71, I think this would be a good idea and to use a HIV regimen that treats both the HIV and HBV infections, as some HIV drugs are also active against HBV.



Previous
New Viral Load Testing in Australia
Next
cd4 count 13 viral load 797,000

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement